LISTEN | Covid-19 vaccines can cause ‘temporary’ changes to menstrual cycles
A study conducted in the US on participants who had the Moderna or Pfizer vaccine found “temporary” to no significant or serious changes to menstrual cycles
The side-effects of Covid-19 vaccines have been an ongoing topic since their rollout across the world. More recently there have been concerns about the effects of vaccines on women’s menstrual health.
Reports of changes to menstrual cycles due to Covid-19 vaccines have been noted globally and have prompted studies in a number of countries including the UK, Norway and the US.
A systematic study conducted in the US on participants who had the Moderna or Pfizer vaccine found “temporary” to no significant or serious changes to menstrual cycles, according to lecturer in reproductive immunology at the Imperial College in London Dr Viki Male.
The study found small changes to the cycles of those who had received their second dose of the vaccine, particularly those who received both doses within the same cycle.
Linda-Gail Bekker, professor of medicine and director of the Desmond Tutu HIV Centre at the University of Cape Town, states that studies in three countries show almost “inconsequential findings”.
Would you like to comment on this article or view other readers' comments? Register (it’s quick and free) or sign in now.
Please read our Comment Policy before commenting.